Mississippi, 2010

Hail in Mississippi, May 8, 2010

May 8, 2010 · NWS JAN · 14 events in 6 counties and zones

During the early morning hours of May 8th, scattered thunderstorms developed and produced mainly quarter sized hail across central portions of the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

During the early morning hours of May 8th, scattered thunderstorms developed and produced mainly quarter sized hail across central portions of the forecast area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 7, 8:16 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, May 7, 8:16 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT FRI MAY 7 2010

.UPDATE...

MAIN FOCUS FOR THIS UPDATE WILL BE ON THE COLD FRONTAL PASSAGE
THROUGH THE ARKLAMISS AND CONDITIONAL POTENTIAL FOR ISOLATED STRONG
THUNDERSTORMS ACROSS THE SOUTHERN DELTA OF THE ARKLAMISS. AS OF THIS
UPDATE...HAVE REDUCED SEVERE WEATHER WORDING FROM LIKELY AND CHANCE
DOWN TO TO SLIGHT CHANCE AND SLIGHTLY CONFINED THE AREAS MORE TO THE
NORTHWEST. INSTABILITY HAS BEGUN TO WANE SINCE SUNSET AND CAPPING
INVERSION STILL REMAINS FIRMLY IN-PLACE. HOWEVER...EROSION OF THE CAP
ALONG AND POST-FRONT..ALONG WITH WEAK MOISTURE CONVERGENCE WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND POTENTIALLY STRONG THUNDERSTORMS
LATE THIS EVENING THROUGH VERY EARLY SATURDAY MORNING.

AS OF 08/01Z...SURFACE ANALYSIS DEPICTS A COLD FRONT
ALIGNED SOUTHWEST TO NORTHEAST ALONG A JONESBORO ARKANSAS...TO
LITTLE ROCK ARKANSAS...TO SHREVEPORT LOUISIANA. THIS FRONT WILL
CONTINUE TO PROGRESS SOUTHEASTWARD THROUGH THE ARKLAMISS THIS LATE
EVENING THRU TOMORROW.

SO FAR...CONVECTION HAS BEEN NEARLY ABSENT ACROSS CENTRAL
ARKANSAS/NORTHERN LOUISIANA DUE TO A STRONG CAPPING INVERSION IN
PLACE PER 08/00Z JAN/SHV/LZK SOUNDINGS WITH H700 TEMPERATURES
RANGING FROM 12-14C. ALSO...SURFACE WIND AND PRESSURE OBSERVATIONS
HINT AT A WEAK PRE-FRONTAL TROUGH THAT HAS VEERED WINDS AROUND FROM
SOUTHWEST TO WEST-NORTHWEST ACROSS SOUTHEAST ARKANSAS AND ALONG THE
SOUTHERN DELTA IN WESTERN MISSISSIPPI. THIS MAY REDUCE THE MOISTURE
CONVERGENCE AND FORCING ALONG THE FRONT FOR STRONG THUNDERSTORM
DEVELOPMENT UNLESS WINDS CAN BACK AROUND IN THE WAKE OF THE
PRE-FRONTAL TROUGH.

FOR TONIGHT...THERE ARE FACTORS CONTRIBUTING TO CONDITIONAL STRONG
CONVECTION BUT THERE ARE ALSO FACTORS THAT MAY LIMIT THE
COVERAGE/INTENSITY OF CONVECTION ASSOCIATED WITH THE FRONTAL
BOUNDARY.  MLCAPE VALUES STILL RANGE FROM 1500-2000 J/KG THROUGH
THIS EVENING...ALONG WITH STEEP H700-H500 LAPSE RATES NEAR 8C/KM. IN
ADDITION...ONGOING MOISTURE TRANSPORT WILL STEADILY INCREASE PWATS
>1.4 THIS EVENING AHEAD AND ALONG THE FRONT. HOWEVER...PER FORECAST
SOUNDINGS AND THE 08/00Z JAN SOUNDING...MOISTURE IS NOT DEEP. THE
POSSIBILITY OF STRONG TO SEVERE STORMS IS HIGHLY CONTINGENT ON THE
EROSION OF THE CAP. IT IS STILL NOT OUTSIDE THE REALM THAT SHOWERS
WILL NOT BE ABLE TO OVERCOME THE CIN AND BECOME STRONG TO SEVERE
THUNDERSTORMS. HOWEVER...CAA IN MID LEVELS ASSOCIATED WITH THE FRONT
WILL AID IN REMOVAL OF CIN FROM 08/03Z THROUGH 08/07Z ALONG A LINE
FROM EUPORA MISSISSIPPI TO WINNSBORO LOUISIANA. ONCE THIS
OCCURS...SHOWER AND THUNDERSTORMS COULD STRENGTHEN GIVEN PREVIOUSLY
STATED STEEP LAPSE RATES AND ELEVATED INSTABILITY.

FOLLOWING THE PASSAGE OF THE FRONT...THERE WILL BE SCATTERED LIGHT
TO MODERATE SHOWER ACTIVITY ACROSS NORTHERN AND CENTRAL MISSISSIPPI.
THIS SHOWER ACTIVITY WILL STRUGGLE TO MAKE IT ACROSS THE HIGHWAY
84/98 CORRIDOR WITH INCREASE STABILITY THOUGH THE EARLY MORNING
HOURS. WINDS WILL SWITCH AROUND TO THE NORTHWEST TO NORTH THROUGH
THE EARLY MORNING HOURS AS DRIER AIR WILL FILTERS IN. DEWPOINTS WILL
FALL THROUGH 50S TOMORROW MORNING AND SETTLE IN THE MID TO LOW 40S
DURING THE AFTERNOON.  LOW TEMPERATURES LOOK ON TRACK FOR SATURDAY
MORNING. THE ARKLAMISS WILL ONLY WARM UP TO THE MID TO UPPER 70S
AREA WIDE UNDER SOME WEAK COLD AIR ADVECTION AS HIGH PRESSURE BEGINS
TO SETTLE IN ACROSS THE MID-MISSISSIPPI VALLEY. WILL BE A VERY
COMFORTABLE DAY FOR OUTDOOR ACTIVITIES ACROSS THE ARKLAMISS REGION./JA/

&&

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT FRI MAY 7 2010/

DISCUSSION...THE OVERALL FORECAST IS VERY SIMILAR TO THE PREVIOUS
WITH ONLY SOME MINOR ADJ TO THE MAIN FORECAST ELEMENTS BASED OFF THE
MOST RECENT MODEL GUID. THE PRIMARY FOCUS WILL BE ON THE FROPA
TONIGHT AND ASSOCIATED STORMS (SOME SVR). WE THEN SHIFT TO COOLER
THAN NORMAL CONDITIONS FOR THE WEEKEND WITH A SHIFT BACK TO
WARM/HUMID CONDITIONS FOR NEXT WEEK.

AS FOR TONIGHT...OUR COOL FRONT IS BACK TO THE WEST AND ORIENTED
FROM NW AR SOUTH WESTWARD TO NE/E TX. THIS FRONT WILL STEADILY PUSH
E/SE THROUGH THE NIGHT PERIOD. IT SHOULD ENTER THE NW CWA BY 8-9
PM...BE ALONG THE TRACE AROUND 1-2 AM AND THEN E/SE OF THE CWA BY
6-7 AM. THE DRIVING SYSTEM FOR THIS FRONT IS QUICKLY TRANSLATING
ACROSS THE MIDWEST AND WILL PROVIDE THE NECESSARY FORCING TO PUSH
THE FRONT THROUGH.

INCREASING BOUNDARY LAYER MOISTURE IS STEADILY WORKING ITS WAY N/NE
AHEAD OF THE SFC FRONT THIS AFTERNOON. MODELS HAVE BEEN ADVERTISING
A NICE STRIP OF 68-70 SFC DEWPTS JUST AHEAD AND WITHIN THE FRONTAL
ZONE AND THAT LOOKS LIKE IT IS ON TRACK BASED OFF THE LATEST SFC
ANALYSIS. THE OVERALL DEPTH OF THE MOISTURE WILL NOT BE DEEP...BUT
THERE WILL BE SUFFICIENT MOISTURE IN THE 925-800MB LAYER TO SUPPORT
ISO/SCT CONVECTION ALONG AND JUST BEHIND OUR FRONT TONIGHT. THE
REGION IS STRONGLY CAPPED RIGHT NOW AND THAT WILL PERSIST UNTIL 6-7
PM. AROUND THIS TIME...A COMBINATION OF MID LEVEL ASCENT AND FRONTAL
FORCING WILL REMOVE THE CAP ENOUGH TO ALLOW STORMS TO FIRE. THE
AIRMASS WILL BE QUITE UNSTABLE WITH ROUGHLY 2000 J/KG OF MLCAPE
PRESENT WITHIN VERY STEEP LAPSE RATES OF 8.0 TO 8.25 C/KM ( 28-30C
VERTICAL TOTALS). THE SVR RISK IS CONDITIONAL ON IF STORMS CAN
DEVELOP AND WITH SUCH A SOLID CAP IN PLACE...IT IS NOT OUT OF THE
QUESTION THAT NONE WILL DEVELOP. HOWEVER...NEARLY ALL NUMERICAL GUID
SHOW ISO/SCT STORMS DEVELOPING BETWEEN 01-07Z...ALONG AND JUST
BEHIND THE FRONT.

DUE TO THE VOLATILE STATE OF THE ATMS...WHAT DEVELOPS HAS A STRONG
CHANCE OF QUICKLY BECOMING SEVERE. QUARTER TO GOLF BALL SIZE HAIL IS
THE PRIMARY RISK WITH SOME HAIL POSSIBLY LARGER IN THE MOST WELL
DEVELOPED/ORGANIZED STORMS. THERE IS A SMALL WINDOW FOR SOME DMG
WINDS WITH ANY STORM THAT IS MORE ON THE LEADING EDGE OF THE FRONT.
ANY STORM LAGGING BEHIND WILL HAVE A LIMITED WIND RISK. IT LOOKS
LIKE AN AREA ALONG AND W/NW OF A WINNSBORO TO EUPORA LINE WILL HAVE
THE GREATEST RISK FOR SVR STORMS BETWEEN 7 AND 11 PM. THIS RISK WILL
SHIFT A BIT MORE E/SE TO COVER AREA ALONG AND N OF I-20 AFTER 10 PM
AND LINGER TO AROUND 1-2 AM. ACTIVITY SHOULD START LOOSING IT'S
PUNCH AND BEGIN DIMINISHING BETWEEN MIDNIGHT AND 2 AM WITH LITTLE TO
NO ACTIVITY MAKING IT TO THE S/SE PART OF THE CWA.

COOLER AND DRIER AIR WILL FILTER IN BEHIND THE FRONT LATER TONIGHT
INTO THE FIRST HALF OF SAT. CONDITIONS WILL BE MUCH NICER FOR THE
WEEKEND WITH HIGHS IN THE 74 TO 80 DEGREE RANGE. LOWS WILL BE COOL
AS WELL WITH UPPER 40S TO LOWER 50S EXPECTED SUN MORNING. SUNDAY MAY
OFFER A BIT MORE CLOUDS AND THAT COULD KEEP TEMPS A TAD COOLER WITH
HIGHS 70-80.

FOR SUN NIGHT INTO MON...GUID IS WANTING TO INCREASE THE DEEP LAYER
MOISTURE AS THE OLD COOL FRONT MOVES BACK NORTH. THIS SEEMS TO BE
TOO AGGRESSIVE AS THE BEST MOISTURE ADV AND ASSOCIATED LIFT WILL BE
TO OUR NW/N. HAVE OPTED TO CUT POPS SUN INTO MON AND ONLY GO WITH
SOME SLIGHT CHANCES IN THE N 1/4TH. /CME/

&&

.AVIATION...A COLD FRONT WILL BEGIN TO MOVE THROUGH GLH/GWO LATE THIS
EVENING WITH SHOWERS AND POSSIBILITY OF STRONG THUNDERSTORMS.
GLH/GWO SITES WILL BE IMPACTED BY 08/03Z THROUGH 08/07Z. BRIEF MVFR
CONDITIONS WILL EXIST IN VICINITY OF HEAVIER SHOWER/THUNDERSTORM
ACTIVITY WITH VISIBILITY DROPPING TO 3SM AND CEILINGS AT 2KFT. GTR WILL
SEE LOWERING CEILINGS FROM 7.5KFT TO AROUND 5KT THROUGH THE EARLY
MORNING HOURS WITH VICINITY OF SHOWERS AN MAY BRIEFLY DROP TO 4SM
VISIBILITY.  FARTHER SOUTH...TVR/JAN SITES WILL SEE PARTLY CLOUDY
SKIES AT 7-8KFT THROUGH THE EVENING AND CEILING DROPPING DOWN TO
4-5KFT AS COLD FRONT APPROACHES. MEI WILL EXPERIENCE CLEAR SKIES
THROUGH THE EVENING AND FIRST COUPLE HOURS OF SATURDAY MORNING.
BEGINNING AROUND 08/01Z...MEI WILL SEE CEILINGS OF 5-7KT IN VICINITY
OF SHOWERS. CEILINGS WILL FURTHER DROP IN HEAVIER
SHOWERS/THUNDERSTORMS TO MVFR CONDITIONS. FARTHER SOUTH...HBG WILL
BE CLEAR THROUGH 08/08Z WITH A 5-7KT CLOUD LAYER FILTERING IN.
CEILINGS WILL CONTINUE TO DROP THROUGH 08/11Z TO MVFR CONDITIONS WITH
OVERCAST SKIES NEAR 2KFT. VFR CONDITIONS WILL RETURN TO ALL SITES BY
LATE SATURDAY MORNING. /JA/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  78  51  76 /  41   6   0   8
MERIDIAN      64  79  47  76 /  33   8   0   8
VICKSBURG     61  77  51  76 /  46   5   0  11
HATTIESBURG   67  78  49  81 /  19   7   0   5
NATCHEZ       63  76  52  77 /  25   6   0   5
GREENVILLE    58  74  51  70 /  55   0   5  12
GREENWOOD     57  75  49  71 /  56   0   4  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

JA/40/CME
Hazardous weather outlook, May 7, 9:06 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT FRI MAY 7 2010

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-081945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
1010 PM CDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

DESPITE STRONG DAYTIME HEATING OUT AHEAD OF A APPROACHING COLD
FRONT...A STRONG CAPPING INVERSION HAS LIMITED THE SHOWER AND
THUNDERSTORM ACTIVITY THIS EVENING.  SOME POTENTIAL STILL EXISTS FOR
ONE OR TWO STRONG THUNDERSTORMS BUT COVERAGE WILL BE VERY ISOLATED
IN NATURE.  MAIN THREATS WILL BE PEA TO DIME SIZED HAIL AND GUSTY
WINDS UP TO 40MPH. LOCATIONS IN BEST ENVIRONMENT FOR STRONG
THUNDERSTORMS WILL BE ALONG ACROSS EXTREME SOUTHEAST
ARKANSAS...NORTHERN PORTIONS OF NORTHEAST LOUISIANA AND THE SOUTHERN
DELTA REGION OF WESTERN MISSISSIPPI. THE STRONG THUNDERSTORM THREAT
WILL DIMINISH AREAWIDE AS INSTABILITY WANES WHILE TEMPERATURES COOL
THIS EVENING AND THROUGH THE EARLY MORNING HOURS. LIGHT TO MODERATE
SHOWERS WILL FOLLOW BEHIND THE FRONTAL PASSAGE THROUGH THE EARLY
MORNING HOURS BUT SKIES WILL CLEAR SATURDAY MORNING THRU THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT.

LAZ024-026-MSZ054>066-072>074-081945-
CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
240 PM CDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND
EAST CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

JA

In the hours before

Special weather statement, May 7, 11:08 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1208 AM CDT SAT MAY 8 2010

LAZ008-009-MSZ040>042-080550-
WEST CARROLL LA-EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
1208 AM CDT SAT MAY 8 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES NORTH OF FITLER AT 1208 AM CDT...MOVING EAST AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL YAZOO...NORTHWESTERN ISSAQUENA AND SHARKEY
COUNTIES...AND NORTHEASTERN EAST CARROLL AND NORTHEASTERN WEST
CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, May 7, 11:36 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 AM CDT SAT MAY 8 2010

MSZ040>042-080605-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
1236 AM CDT SAT MAY 8 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 8 MILES SOUTHWEST OF HOLLY BLUFF AT 1236 AM CDT...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL YAZOO...EAST CENTRAL ISSAQUENA AND
SOUTHEASTERN SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Special weather statement, May 8, 12:02 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
102 AM CDT SAT MAY 8 2010

MSZ040>042-047-080630-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
102 AM CDT SAT MAY 8 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF PHOENIX AT 102 AM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN YAZOO...EXTREME SOUTHEASTERN ISSAQUENA...
EXTREME SOUTHEASTERN SHARKEY AND NORTHEASTERN WARREN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JA

The radar

The Jackson/Brandon,MS radar (KDGX), 64 km away, was scanning. The volume nearest the first event began at 06:26 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Yazoo

When
May 8, 12:27 AM CST to 12:29 AM CST
Where
Yazoo County, 0.71 mi ENE of Phoenix
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.585, -90.559

Hail, Madison

When
May 8, 12:51 AM CST
Where
Madison County, 2.81 mi SSE of Flora
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.512, -90.303

Hail, Madison

When
May 8, 1:13 AM CST to 1:15 AM CST
Where
Madison County, 0.39 mi WSW of Ridgeland
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.428, -90.136

Hail, Warren

When
May 8, 3:55 AM CST
Where
Warren County, 1.75 mi E of Stout
Measured
1 in hail
Reported by
Public
Coordinates
32.300, -90.870

Hail, Madison

When
May 8, 4:15 AM CST to 4:17 AM CST
Where
Madison County, 3.95 mi ENE of Shocco to 4.94 mi SW of Farmhaven
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.631, -89.834

Hail, Scott

When
May 8, 4:25 AM CST
Where
Scott County, 2.63 mi NNW of Ludlow
Measured
1 in hail
Reported by
Public
Coordinates
32.604, -89.740

Hail, Leake

When
May 8, 4:25 AM CST to 4:29 AM CST
Where
Leake County, 2.62 mi WSW of Bertice to 1.47 mi SSW of Bertice
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
32.619, -89.713

Hail, Leake

When
May 8, 4:29 AM CST
Where
Leake County, 2.69 mi SW of Bertice
Measured
1.75 in hail
Reported by
Public
Coordinates
32.600, -89.699

Hail, Leake

When
May 8, 4:40 AM CST
Where
Leake County, 1.33 mi WSW of Sproles Siding
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
32.590, -89.600

Hail, Scott

When
May 8, 5:00 AM CST
Where
Scott County, 3.65 mi SW of Ludlow
Measured
1 in hail
Reported by
Public
Coordinates
32.527, -89.756

Hail, Scott

When
May 8, 5:20 AM CST
Where
Scott County, 1.33 mi NW of Beach
Measured
1 in hail
Reported by
Public
Coordinates
32.513, -89.667

Hail, Simpson

When
May 8, 5:53 AM CST to 5:55 AM CST
Where
Simpson County, 1.85 mi SSE of Braxton
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.024, -89.971

Hail, Simpson

When
May 8, 5:58 AM CST
Where
Simpson County, 1.6 mi NW of D Lo
Measured
1 in hail
Reported by
Public
Coordinates
31.999, -89.916

Hail, Simpson

When
May 8, 6:15 AM CST to 6:17 AM CST
Where
Simpson County, 2.73 mi NNW of Sanatorium to 1.11 mi SW of Martinville
Measured
1 in hail
Reported by
Public
Coordinates
31.957, -89.795

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232930, 232936, 232946, 232955, 233443, 233444, 233445, 233446, 233447, 233448, 233449, 233450, 233451, 233452.